Alert archive / Wyoming / High Wind Warnings in 2016
High Wind Warning 29, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 23, 2016, 8:24 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2016, 8:24 PM MST (03:24 UTC)
- Expired
- Dec 24, 2016, 4:55 AM MST
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2711 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580 WWUS75 KRIW 240324 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 824 PM MST FRI DEC 23 2016 ...HIGH WINDS TONIGHT OVER PORTIONS OF SOUTHERN NATRONA AND SOUTHEAST FREMONT COUNTIES... .SOUTHWEST WINDS ALOFT ARE MIXING DOWN TO THE SURFACE OVER WIND PRONE AREAS OF NATRONA AND FREMONT COUNTIES. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS...BEFORE SUBSIDING BY MID-MORNING CHRISTMAS EVE. WYZ019-020-241000- /O.NEW.KRIW.HW.W.0029.161224T0324Z-161224T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 824 PM MST FRI DEC 23 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST SATURDAY. * TIMING...HIGH WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...MAINLY AFFECTING WIND PRONE LOCATIONS. THESE WINDS WILL WEAKEN BY MID-MORNING...AND WEAKEN AND TURN TO THE SOUTHEAST BY THE AFTERNOON. * WINDS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. STRONGER GUSTS TO 70 MPH ARE POSSIBLE ALONG HIGHWAY 258 ON THE SOUTH SIDE OF CASPER. * IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW OVER RISK FOR LIGHT AND HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY 258 - WYOMING BOULEVARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
907 WWUS75 KRIW 240826 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 126 AM MST SAT DEC 24 2016 ...HIGH WINDS EARLY THIS MORNING OVER PORTIONS OF SOUTHERN NATRONA AND SOUTHEAST FREMONT COUNTIES... .SOUTHWEST WINDS ALOFT ARE MIXING DOWN TO THE SURFACE OVER WIND PRONE AREAS OF NATRONA AND FREMONT COUNTIES. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH AROUND SUNRISE SATURDAY. WYZ019-020-241500- /O.CON.KRIW.HW.W.0029.000000T0000Z-161224T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 126 AM MST SAT DEC 24 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * TIMING...AREAS OF STRONG SOUTHWEST WINDS WILL CONTINUE UNTIL SUNRISE. WINDS WILL DECREASE AND BECOME MORE SOUTHERLY THROUGH MID TO LATE MORNING. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW OVER RISK FOR LIGHT AND HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY 258 - WYOMING BOULEVARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
163 WWUS75 KRIW 241155 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 455 AM MST SAT DEC 24 2016 WYZ019-020-241300- /O.CAN.KRIW.HW.W.0029.000000T0000Z-161224T1500Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 455 AM MST SAT DEC 24 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. STRONG SOUTHWEST WINDS HAVE DECREASED ACROSS THE AREA EARLY THIS MORNING, BELOW HIGH WIND THRESHOLDS. HIGH WINDS ARE NOT EXPECTED THROUGH THE REST OF THE MORNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 23, 3:47 PM MST, 4 hours 37 minutes earlier.
Area forecast discussion, Dec 23, 3:47 PM MST, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Riverton WY 347 PM MST Fri Dec 23 2016 .SHORT TERM...Tonight Through Monday 700MB SOUTHWEST WINDS OF 50 KNOTS WILL MIX DOWN TO THE SFC AND PRODUCE SOUTHWEST WINDS OF 20 TO 40 MPH FROM SOUTH PASS TO CASPER THROUGH TONIGHT. THEN THE BIG STORY IS HOW MUCH SNOW WILL FALL ON CHRISTMAS EVE AND CHRISTMAS DAY. SNOW WILL BEGIN IN THE FAR WEST BY 06Z TONIGHT AS ISENTROPIC LIFT GETS UNDERWAY OUT AHEAD OF THE APPROACHING PROMINENT TROUGH NOW OUT AT 126N. SNOW WILL THEN SPREAD TO SWEETWATER COUNTY LATE SATURDAY AS LEFT FRONT QUAD DYNAMICS KICK IN TO THE SOUTH AS THE TROUGH ENERGY SPLITS TO THE SOUTH AND NORTH OF US. AS THE TROUGH GETS EVER CLOSER AND TRIES TO CLOSE OFF, QG FORCING WILL SPREAD EAST AS SNOW SPILLS OVER THE DIVIDE SATURDAY EVENING. THE SNOWFALL WILL PERSIST EAST AND WEST OF THE DIVIDE UNTIL MID DAY SATURDAY BEFORE TAPERING OFF TO SNOW SHOWERS SUNDAY AFTERNOON. HOWEVER, THE SNOWFALL SHOULD BE RATHER EVENLY DISTRIBUTED OVER THE WEEKEND OUT WEST, BUT EAST OF THE DIVIDE, IT APPEARS THAT THERE WILL BE A NOTICEABLE APEX OF THE SNOWSTORM THAT WILL OCCUR FROM ABOUT 13Z THROUGH 17Z SUNDAY WHEN ALL THE INGREDIENTS COME TOGETHER, NAMELY THE SURFACE CONVERGENCE FROM THE SOUTHBOUND COLD FRONT SWINGING SOUTH AROUND THE BACK SIDE OF THE SFC CIRCULATION TRACKING FROM CO TO NEBRASKA, FAVORABLE DENDRITIC GROWTH, QG FORCING, AND LOW LEVEL UPSLOPE FLOW. WE WENT A BIT HIGHER THAN MODEL QPF AROUND THE LANDER FOOTHILLS WITH UP TO 5 INCHES IN LANDER AND 7 INCHES OVER THE SURROUNDING EAST SLOPE OF THE WIND RIVER MOUNTAINS. GENERALLY SPEAKING, THE NORTHERN BIG HORN BASIN AND SWEETWATER COUNTY WILL SEE THE LEAST AMOUNT OF SNOWFALL WHERE 1 TO 2 INCHES WILL FALL DURING THE DURATION OF THE EVENT. OTHERWISE, EXPECT GENERALLY 1 TO 4 INCHES AT THE LOWER ELEVATIONS, AND 4 TO 8 INCHES IN THE MTNS, AND LOCALLY A FOOT IN THE WYOMING AND SALT RIVER RANGES. AFTER THE STORM BOMBS IN NORTHEAST CO, STRONG NORTH WINDS WILL KICK IN FOR A PROLONGED SNOW AND BLOWING SNOW EVENT IN NORTHERN JOHNSON COUNTY CHRISTMAS DAY. WEST WINDS WILL PICK UP IN SWEETWATER ON SUNDAY AS WELL. WEST WINDS WILL CONVERGE WITH NW WINDS ALONG THE OWL CREEK/BRIDGER MTNS SUNDAY NIGHT WHICH WILL LIKELY RESULT IN SNOW BANDING, MOVING OFF THESE MOUNTAINS TOWARD THE SOUTHEAST TOWARD EASTERN FREMONT AND NATRONA COUNTIES. HOWEVER, THE SNOW SHOWERS SHOULD BE FAIRLY LIGHT GIVEN THE LACK OF INSTABILITY. THE NEXT UPSTREAM OPEN TROUGH AND WESTERLY PACIFIC FETCH WILL PRODUCE MORE SNOW SHOWERS OUT WEST MONDAY. .LONG TERM...Monday Night Through Friday Cold start to the period Monday night, especially areas with fresh snow cover from our Christmas event. Winds will also be on the increase though across the wind corridor, Cody Foothills and lee of the mtn ranges. Cody Foothills looks especially windy as early as Monday night through Wednesday (with high winds expected). The west will see significant snow potential ahead of and with trough passage of a system moving through Tuesday night into Wednesday morning.Strong upglide potential ahead of it then strong frontal passage. So all favored w-sw favored areas east of the divide will blow ahead of this system then most w-nw favored areas will blow after trough passage later Tuesday night through Wednesday. Models diverge after that significantly with the GFS the main model showing the mean ridge building off the west coast leading to a strong Canadian/Arctic front late Friday/Friday night. The GEM and ECMWF show a mean split flow off the coast with flat ridging over the inter-mountain ridging with dry conditions. Will look at this tomorrow some more but going with consensus for now with such huge differences. && .AVIATION.../00Z ISSUANCE/ West of the divide...KBPI/KJAC/KPNA/KRKS Terminals An approaching storm system will result in lowering cigs and developing snow tonight in the far west. Cigs and vsbys will become low MVFR to occasional IFR between 06z and 09z Saturday for KJAC, KBPI and KPNA and continue through Saturday. Some snow showers and mtn obscuration will occur even before that. Saturday will see occasional light snow with MVFR to ocnl IFR cigs/vsbys. East of the divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals VFR conditions will continue thru Saturday. KCPR will be breezy to windy with gusts from 20 to 35 kts for a long period as surface pressure gradient remains in place due to the incoming storm system. Clouds will increase and lower to 6-8K feet by later tonight into Saturday. Snow with lower cigs will hold off until Saturday night. && .FIRE WEATHER... SOUTHWEST WINDS OF 20 TO 40 MPH WILL CONTINUE TONIGHT FROM SOUTH PASS TO CASPER. THE COLD TEMPERATURE INVERSIONS IN THE VALLEYS AND BASINS WILL GRADUALLY DISSIPATE THROUGH SATURDAY MORNING. A PACIFIC WEATHER SYSTEM WILL DELIVER ACCUMULATING SNOWFALL TO WESTERN WYOMING LATE TONIGHT, SPREADING EAST TO CENTRAL WYOMING DURING THE EVENING OF CHRISTMAS EVE. THE SNOW WILL CONTINUE THROUGH CHRISTMAS DAY MORNING BEFORE TAPERING OFF TO LIGHTER SNOW SHOWERS CHRISTMAS DAY AFTERNOON. AS THE STORM CENTER RESPONSIBLE FOR THE SNOW REDEVELOPS OVER NORTHEAST COLORADO AND STRENGTHENS, NORTH WINDS OF 25 TO 40 MPH WILL DEVELOP AROUND THE BACK SIDE OF THE LOW CENTER ACROSS ZONE 281 ON CHRISTMAS CREATING CONSIDERABLE BLOWING AND DRIFTING SNOW. WEST WINDS WILL ALSO INCREASE ON CHRISTMAS DAY ACROSS ZONE 279 AT 25 TO 40 MPH AND WILL STIR UP SOME BLOWING AND DRIFTING SNOW THERE AS WELL. && .RIW WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...Lipson LONG TERM...Skrbac AVIATION...Skrbac FIRE WEATHER...Lipson
Hazardous weather outlook, Dec 23, 2:32 PM MST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 232 PM MST FRI DEC 23 2016 WYZ001>020-022>030-241200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 232 PM MST FRI DEC 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND CHRISTMAS DAY...A PACIFIC STORM SYSTEM WILL SPREAD SNOW INTO THE WEST ON SATURDAY. A COLD FRONT WILL DROP SOUTH ACROSS CENTRAL WYOMING SATURDAY NIGHT...SPREADING SNOW AND GUSTY NORTHERLY WINDS ACROSS THE AREA. STRONG NORTH WIND...BLOWING AND DRIFTING SNOW AND BITTER COLD WIND CHILL TEMPERATURES ARE POSSIBLE ACROSS EASTERN JOHNSON COUNTY...AND THE INTERSTATE 25 AND 90 CORRIDORS CHRISTMAS DAY AND EVENING. CHECK OUR LATEST SPECIAL WEATHER STATEMENT WITH DETAILS FOR YOUR AREA. MONDAY NIGHT THROUGH WEDNESDAY...WINDY TO VERY WINDY ACROSS THE NORMALLY WINDY AREAS FROM THE CODY FOOTHILLS DOWN TO JEFFREY CITY AND CASPER. THE EAST SLOPE OF THE MOUNTAINS WILL ALSO SEE STRONG WINDS. TUESDAY AFTERNOON THROUGH WEDNESDAY...SIGNIFICANT SNOW EXPECTED OVER THE FAR WEST ALONG WITH AREAS OF BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Dec 23, 2:24 PM MST, 6 hours before
Special Weather Statement National Weather Service Riverton WY 224 PM MST Fri Dec 23 2016 WYZ014-015-017-018-241000- Wind River Mountains West-Wind River Mountains East- Wind River Basin-Lander Foothills- Including the cities of...Riverton...Shoshoni...Lander 224 PM MST Fri Dec 23 2016 ...Snow for Christmas Day... Snow is expected to develop late on Christmas eve and peak Christmas morning before decreasing to flurries or snow showers Christmas afternoon. Snowfall of 2 to 4 inches is expected around the Wind River Basin with 4 to 6 inches in the Lander Foothills and 6 to 10 inches along the east slope of the Wind River Mountains. Strong north winds will develop across the north end of the Wind River Basin Christmas morning. Strong west to southwest winds will develop over South Pass by Christmas afternoon causing considerable blowing and drifting snow. Christmas travellers should expect winter driving conditions with snow and areas of poor visibility in snow and blowing snow. Stay tuned for further statements and winter highlights. WYZ019-241000- Green Mountains and Rattlesnake Range- Including the city of...Jeffrey City 224 PM MST Fri Dec 23 2016 ...Strong wind tonight and Christmas Eve followed by snow and blowing snow for Christmas Day... Strong south wind is expected tonight and Christmas eve ahead of a storm system for Christmas day. South wind will blow 25 to 35 mph with gusts of 50 to 60 mph tonight and Christmas Eve. Snow is then expected to develop by Christmas morning gradually decreasing later in the afternoon and evening. Snowfall of 2 to 4 inches is expected across the area on Christmas with gust north to northwest wind of 20 to 30 mph causing areas of blowing snow. Christmas travellers should expect winter driving conditions with snow and areas of poor visibility in snow and blowing snow. Stay tuned for further statements and winter highlights. WYZ020-022-241000- Natrona County Lower Elevations-Casper Mountain- Including the city of...Casper 224 PM MST Fri Dec 23 2016 ...Snow for Christmas Day... Snow is expected to develop late on Christmas eve and continue Christmas day before decreasing to flurries or snow showers late in the day. Snowfall of 3 to 4 inches is expected around the lower elevations including Casper with 5 to 8 inches on Casper Mountain. Areas of north to northwest wind 20 to 30 mph will cause areas of blowing snow, especially in open areas. Christmas travellers should expect winter driving conditions with snow and areas of poor visibility in snow and blowing snow. Stay tuned for further statements and winter highlights. WYZ028>030-241000- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of...Rock Springs...Green River...Wamsutter 224 PM MST Fri Dec 23 2016 ...Snow late on Christmas Eve through Christmas Day... Light snow is expected to develop later on Christmas Eve and continue much of Christmas Day. Total snowfall amounts will generally only be 1 to 2 inches across the lower elevations but increasing west wind 25 to 35 mph with gusts 40 to 50 mph will cause considerable blowing snow on Christmas Day. Christmas travellers should expect winter driving conditions with snow and areas of poor visibility in snow and blowing snow along Interstate 80 and other local highways. Stay tuned for further statements and winter highlights. WYZ010-011-241000- Northeast Johnson County-Southeast Johnson County- Including the cities of...Buffalo...Kaycee 224 PM MST Fri Dec 23 2016 ...Snow and blowing snow for Christmas Day... Light snow is expected to develop Christmas morning and continue through the afternoon. The snow will be driven by increasing north wind causing considerable blowing snow as the day wears on. Snowfall amounts will generally vary from 2 to 3 inches for most areas but the snow will be driven about by north winds of 25 to 35 mph with gusts around 50 mph. Christmas travellers should expect winter driving conditions with snow and poor visibility in snow and blowing snow along Interstate 90 and other local highways. Stay tuned for further statements and winter highlights. WYZ008-009-241000- Bighorn Mountains West-Bighorn Mountains Southeast- 224 PM MST Fri Dec 23 2016 ...Snow for Christmas Day... Snow will develop by Christmas morning and continue into the evening hours. Snowfall amounts will vary from 4 to 8 inches with areas of blowing snow in open areas and over the passes and ridges. Christmas travellers should expect winter driving conditions with snow and poor visibility in snow and blowing snow over Powder River Pass . Stay tuned for further statements and winter highlights. WYZ005-007-241000- Southwest Big Horn Basin-Owl Creek and Bridger Mountains- Including the city of...Thermopolis 224 PM MST Fri Dec 23 2016 ...Snow on Christmas Day... Snow is expected to develop early on Christmas morning before decreasing to flurries or snow showers late in the day. Snowfall of 2 to 4 inches is expected around Thermopolis with 4 to 6 inches in the Owl Creek and Bridger Mountains. Areas of north to northwest wind 20 to 30 mph will cause areas of blowing snow, especially in open areas. Winds through Wind River Canyon will likely gust over 40 mph at times. Christmas travellers should expect winter driving conditions with snow and areas of poor visibility in snow and blowing snow. Stay tuned for further statements and winter highlights. WYZ003-004-006-241000- Cody Foothills-North Big Horn Basin-Southeast Big Horn Basin- Including the cities of...Cody...Meeteetse...Worland 224 PM MST Fri Dec 23 2016 ...Snow on Christmas Day... Snow is expected to develop early on Christmas morning before decreasing to flurries or snow showers late in the day. Snowfall of 1 to 3 inches is expected for most areas with higher amounts possible around and south of Ten Sleep to Big Trails. Areas of north to northwest wind 25 to 40 mph will cause areas of blowing snow, especially in open areas and the northern part of the Bighorn Basin. Christmas travellers should expect winter driving conditions with snow and areas of poor visibility in snow and blowing snow. Stay tuned for further statements and winter highlights. WYZ001-002-012-013-241000- Yellowstone National Park-Absaroka Mountains- Teton and Gros Ventre Mountains-Jackson Hole- Including the cities of...Lake...Mammoth...Old Faithful...Jackson 224 PM MST Fri Dec 23 2016 ...Snow for Christmas Eve and Christmas Day... Snow is expected to develop late tonight and continue at times through Christmas Day. Snowfall amounts will vary from 1 to 4 inches across the lower elevations with 4 to 8 inches in the mountains. Christmas travellers should expect snow, cold temperatures and areas of poor visibility in snow and blowing snow. Stay tuned for further statements and winter highlights. WYZ023-024-027-241000- Star Valley-Salt River and Wyoming Ranges-South Lincoln County- Including the cities of...Afton...Alpine...Star Valley Ranch... Thayne...Kemmerer...Cokeville 224 PM MST Fri Dec 23 2016 Snow is expected to develop late tonight and continue at times through Christmas Day. Snowfall amounts will vary from 3 to 5 inches across the lower elevations with 5 to 9 inches in the mountains. Christmas travellers should expect snow, cold temperatures and areas of poor visibility in snow and blowing snow. Stay tuned for further statements and winter highlights. WYZ025-026-241000- Upper Green River Basin Foothills-Upper Green River Basin- Including the cities of...Pinedale...La Barge...Big Piney... Farson 224 PM MST Fri Dec 23 2016 Snow is expected to develop late tonight and continue at times through Christmas Day. Snowfall amounts will vary from 3 to 6 inches across the lower elevations with 6 to 9 inches in the mountains. Christmas travellers should expect snow, cold temperatures and areas of poor visibility in snow and blowing snow. Stay tuned for further statements and winter highlights. WYZ016-241000- Upper Wind River Basin- Including the city of...Dubois 224 PM MST Fri Dec 23 2016 ...Snow and blowing snow for Christmas Eve and Christmas... Light snow is expected to develop by the early morning hours on Christmas and continue Christmas morning before ending or decreasing to flurries Christmas afternoon. 1 to 3 inches of snow is expected between Dubois and Crowheart. Increasing northwest wind of 25 to 40 mph on Christmas Day will result in pockets of blowing snow. The snow will end by Christmas evening. Christmas travellers should expect snow, cold temperatures and areas of poor visibility in snow and blowing snow. Stay tuned for further statements. Skrbac
Special weather statement, Dec 23, 7:16 PM MST, 1 hour 8 minutes before
Special Weather Statement National Weather Service Riverton WY 716 PM MST Fri Dec 23 2016 WYZ020-240900- Natrona County Lower Elevations- Including the city of...Casper 716 PM MST Fri Dec 23 2016 ...STRONG WINDS TONIGHT OVER HIGHWAY 258 IN SOUTH CASPER... SOUTHERLY WINDS HAVE INCREASED THIS EVENING OVER HIGHWAY 258. EXPECT GUSTS OF 55 MPH TO CONTINUE OVER THE NEXT SEVERAL HOURS. TRAVELLERS IN THE AREA SHOULD BE AWARE OF CROSSWINDS...WHICH COULD LEAD TO POSSIBLE BLOWOVERS.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 1:51 AM MST | Winter Weather Advisory | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 5 more | 45 hr |
| Dec 24, 1:38 PM MST | Winter Storm Warning | RIW | Lincoln, Teton | 21 hr |
Nearby
High Wind Warnings in Wyoming, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.